Alert archive / Georgia / Heat Advisories in 2016
Heat Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 8, 2016, 3:25 AM EDT for 37 counties in Georgia. It took effect at Jul 8, 2016, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 3:25 AM EDT (07:25 UTC)
- In effect from
- Jul 8, 2016, 12:00 PM EDT
- Expired
- Jul 8, 2016, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 37 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Sumter County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016 WWUS72 KFFC 080725 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 AM EDT FRI JUL 8 2016 GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-090000- /O.NEW.KFFC.HT.Y.0003.160708T1600Z-160709T0000Z/ OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK- WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 325 AM EDT FRI JUL 8 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO FORSYTH TO AMERICUS. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
2 follow-up statements
536 WWUS72 KFFC 081409 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 AM EDT FRI JUL 8 2016 GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-082215- /O.CON.KFFC.HT.Y.0003.160708T1600Z-160709T0000Z/ OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK- WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 1009 AM EDT FRI JUL 8 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO FORSYTH TO AMERICUS. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
301 WWUS72 KFFC 081840 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT FRI JUL 8 2016 GAZ038-039-049>051-059>062-071>076-081>086-093>098-104>113-090000- /O.CON.KFFC.HT.Y.0003.000000T0000Z-160709T0000Z/ OGLETHORPE-WILKES-MORGAN-GREENE-TALIAFERRO-JASPER-PUTNAM-HANCOCK- WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 240 PM EDT FRI JUL 8 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF EAST CENTRAL GEORGIA FROM LEXINGTON TO FORSYTH TO AMERICUS. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 8, 2:51 AM EDT, 34 minutes earlier.
Area forecast discussion, Jul 8, 2:51 AM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 251 AM EDT FRI JUL 8 2016 .PREV DISCUSSION... /Issued 906 PM EDT THU JUL 7 2016/ UPDATE... Have updated the grids to pull the pops out of the forecast. Convection has moved to the east of the CWA and precip is no longer expected for the rest of the night. PREV DISCUSSION.../Issued 316 PM EDT THU JUL 7 2016/ SHORT TERM /Tonight through Friday Night/... Closely watching observed trends. Still appears convection if it develops will be confined to northeast and eastcentral GA counties this afternoon. 12z hires models still not showing much coverage of convection which may fire along outflow boundary currently slipping through northeast GA. with mlcape values 2000-3000 J/kg and 0-6km nw oriented bulk shear 20-25kts...if a storm could fire on a well defined boundary it would likely be severe. By this evening...any forcing and and instability drops dramatically so have tapered off and removed pops for all but far northeast GA after 01z. Could see similar situation tomorrow and will be highly dependent on any MCS development and evolution overnight. For this reason... hard to be comfortable with hires or even HRRR guidance beyond 12 hours. Temps should be quite a bit warmer Friday so will need to monitor for possible heat advisory again. As it stands advisory criteria will likely be met for Friday afternoon for SE counties. Will wait for more recent guidance and better consensus from neighboring offices before issuing any advisories. SNELSON LONG TERM /Saturday through Thursday/... No major changes to the extended forecast. Unsettled weather is expected for much of the long term portion of the forecast. A frontal boundary will remain draped across northern GA through the weekend into early next week. With several perturbations in the flow expected to move se/e in the mid levels...precip chances should be enhanced. The highest chances should remain in the vicinity of the boundary through Tuesday. The boundary should become diffuse by the middle of next week. Heat Index values may approach Heat Advisory criteria in the southeast CWFA on Saturday. NListemaa PREV LONG TERM DISCUSSION... /Issued 400 AM EDT THU JUL 7 2016/ The long term period begins with yet another strong shortwave moving through the Tennessee valley which allows a surface front to approach North GA. Best deep layer moisture remains over the southern portions of the area but certainly enough over the North to warrant low end pops even into the overnight period. Hot conditions continue for Sat as 592DM high remains over Central GA and along with increased low level moisture...will need to monitor for possible heat advisory conditions. Otherwise...decaying front will provide the focus for storms which will try to overcome warm mid levels and cap in place. For these reasons...will hold pops at low end chance for now. For much of the remainder of the long term period...including Sunday...we will see a more active pattern characterized by strong shortwaves moving through and surface trough providing focus for convective initiation. Timing of individual shortwaves and position of meandering trough will ultimately define where best rain chances reside but have favored the northern zones for now in the latest grid set. This disturbed pattern will also help keep temps down through the period...closer to climo values. Deese && .AVIATION... 06Z Update... Generally VFR through the forecast. Possible patchy SCT MVFR possible 10-14Z. Models suggest organized convection moving into north Georgia 00z Saturday, but for now best chances remain away from TAF sites. SW winds 6kt or less early this morning will increase to 8-12 kt with gusts to 15-20kt through the day, then diminish after 00z to 5-8kt. //ATL Confidence...06Z Update... High on all elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 97 76 98 75 / 20 20 30 20 Atlanta 94 76 95 75 / 10 10 30 20 Blairsville 90 70 89 67 / 20 20 40 30 Cartersville 95 74 94 73 / 10 10 40 30 Columbus 96 76 97 76 / 10 10 30 30 Gainesville 94 76 94 74 / 20 20 30 30 Macon 98 76 99 76 / 10 10 30 30 Rome 96 74 95 73 / 10 10 40 30 Peachtree City 95 74 95 73 / 10 10 30 20 Vidalia 98 77 98 76 / 10 10 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....Deese AVIATION...31
Hazardous weather outlook, Jul 7, 8:56 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 856 PM EDT THU JUL 7 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 856 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG TO ISOLATED SEVERE DURING THE AFTERNOON AND EVENING... WITH THE MAIN THREATS BEING GUSTY WINDS... FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:02 PM EDT | Special Weather Statement | FFC | White | 13 min |
| Jul 8, 7:29 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 31 min |
| Jul 8, 7:32 PM EDT | Special Weather Statement | FFC | Clarke, Oglethorpe | 28 min |
| Jul 8, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.